Skip to main content
main-content

01.12.2014 | Case report | Ausgabe 1/2014 Open Access

Journal of Medical Case Reports 1/2014

Uncommon serum creatine phosphokinase and lactic dehydrogenase increase during diosmin therapy: two case reports

Zeitschrift:
Journal of Medical Case Reports > Ausgabe 1/2014
Autoren:
Giulia Milano, Silvia Leone, Carmen Fucile, Maria Laura Zuccoli, Andrea Stimamiglio, Antonietta Martelli, Francesca Mattioli
Wichtige Hinweise

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

GM performed the analysis of data, and drafted the manuscript. SL provided language help and writing assistance. MLZ carried out a literature review about the topic. CF participated in data collecting. AS collected and reported adverse drug reactions data. AM conceived of the study, and participated in its design. FM participated in its design and coordination and helped to draft the manuscript. All authors read and approved the final manuscript.

Abstract

Introduction

Short-term administration of diosmin is usually considered safe, with only minor side effects (stomach and abdominal pain, diarrhea, dermatological disorders, and headache) occasionally observed. Within a 4-year period, a general practitioner noticed 17 cases of mild, diosmin-induced side effects, two of which showed particular interest.

Cases presentation

Case 1: A 55-year-old Caucasian woman presented with chronic leg venous insufficiency. She was prescribed diosmin 450mg twice a day. After 5 days of therapy, she developed pain in the legs (myalgia), and diosmin therapy was suspended. She made a spontaneous attempt of drug rechallenge and her leg pain reappeared. Thus, she underwent blood analysis, which showed elevation of creatine phosphokinase levels. Creatine phosphokinase values normalized only after prolonged discontinuation of the therapy. Case 2: A 79-year-old Caucasian man, who was diagnosed with acute hemorrhoidal syndrome. After 21 days of continuous diosmin treatment, increased levels of serum lactic dehydrogenase were detected. In both cases a comprehensive analysis of all possible causes for enzyme elevation was made.

Conclusions

A feasible hypothesis to explain these rare effects could be that exaggerated adrenergic activity occurred on microcirculation, leading to an excessive peripheral vasoconstriction and subsequent ischemic damage. An individual predisposition is strongly suggested. A concurrence of events was probably responsible for the elevation of nonspecific tissue necrosis markers. Physicians and patients must be aware of these rare, but possible, adverse drug reactions.

Unsere Produktempfehlungen

e.Med Interdisziplinär

Kombi-Abonnement

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de. Zusätzlich können Sie eine Zeitschrift Ihrer Wahl in gedruckter Form beziehen – ohne Aufpreis.

e.Med Allgemeinmedizin

Kombi-Abonnement

Mit e.Med Allgemeinmedizin erhalten Sie Zugang zu allen CME-Fortbildungen und Premium-Inhalten der allgemeinmedizinischen Zeitschriften, inklusive einer gedruckten Allgemeinmedizin-Zeitschrift Ihrer Wahl.​​​​​​​​​​​​​​

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2014

Journal of Medical Case Reports 1/2014 Zur Ausgabe